MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 IMPELLA; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3006
Medical Device Problem Codes Break (1069); Difficult to Flush (1251)
Health Effect - Clinical Code Hemodynamic instability (4868)
Date of Event 03/18/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
H6 codes were updated.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella 5.5 device was inserted via the right axillary artery in a 67-year-old male patient presenting with cardiomyopathy, scai shock stage e.The patient¿s comorbidities were unknown.The axillary sheath stop-cock did not function appropriately and did not flush correctly.The patient subsequently expired on support.The device will be conservatively reported for death; however, the death is most likely attributable to the severity of the underlying cardiomyopathy and cardiogenic shock associated with scai shock stage e.
 
Additional Manufacturer Narrative
H6: investigation: type, findings, conclusion codes and h6 component codes were updated accordingly based on the completed investigation.The device was not returned; therefore, an evaluation/analysis of the device was not possible.The cause of the injury was unable to be determined due to insufficient clinical details.The cause of difficulty flushing introducer cannot be determined since no product was returned and insufficient clinical details were provided.

Brand Name
IMPELLA
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24697831
Report Number1220648-2026-05947
Device Sequence Number10166988
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(17)280401(10)S9834148
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3006
Device Lot NumberS9834148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/13/2026
05/07/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/17/2026
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexMale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite